Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
213 Posts
Discussion Starter · #1 ·
My doctor has taken me from 75 mg down to 37.5 mg to see if that keeps my blood pressure lower. Seems to be working as far as the BP goes, but I am telling you - I am so wired I could fly off the walls. I want to talk incessantly, my thoughts race through my head, and I just feel edgy. I don't feel like I'm on the verge of a panic attack, just spazzed out, I guess.Could this be withdrawal from Effexor 75 mg? Lord, I'd hate to think what I might be like if I go off it completely. I have been obsessing a lot lately, too. Not a good thing.
 

·
Registered
Joined
·
109 Posts
my girl friend is on the same dosage you are,she tried to cut it down before because of the cost,and by seeing her try,i believe its normal,im not a doc though,but if she ever tries again,im moving out for a few months..needless to say,it affected her a fair amount.
 

·
Registered
Joined
·
650 Posts
T.T,I recently decided to get off of Serzone. My nurse practitioner ( who is excellent by the way) told me to cut down 50 mgs a week. I tried it and added Trazadone (a whole different story). Anyway, what I'm getting at is sometimes our medical professionals don't quite understand the consequences of cutting down on antidepressants. My advice is GO SLOW. Even if you have to shave off tiny bits at a time. Stay at the lowered dose for at least 3 to 4 weeks before proceeding any more. It may take awhile but could save you from painful withdrawals. Good luck and let me know how it goes.
 

·
Registered
Joined
·
1,808 Posts
TT, Effexor has to be tapered off slowly. It might have been too much of a step down for you too fast. Has your doctor looked into Lexapro? It has less side effects than most SSRIs because you take less of it.
 

·
Registered
Joined
·
213 Posts
Discussion Starter · #6 ·
GailSusan,I am taking the full amount of Effexor again. I can't do without it. When I came down to 37.5, which is the only way to taper it since it's a time-release capsule and can't be cut (and there's no in-between 37.5 and 75), I began having the attacks again. The other night I was sweating, shaking, hot/cold flashes, nauseous, and all the works. The next day I went back on 75 and no more attacks.I will find a way to get this blood pressure down. Life without Effexor is intolerable. Maybe someday I can come off, but not right now.
 

·
Registered
Joined
·
1 Posts
I came off Effexor about a year ago and it was miserable! I felt light headed, my thoughts were jumbled, I had vertigo. It seemed like I was losing my mind! After some research I realized that with Effexor you MUST taper down very, very slowly. I went from 75 down to 37.5 and stayed on the 37.5 for 4 weeks. Then I cut the 37.5 in half and took that for 4 weeks. Additionally I used Bonine (I think that's the name) as needed for the vertigo feeling. Coming off Effexor was a really, really difficult thing to do. However, after 2 months of tapering, suddenly every single symptom disappeared and have never returned. I'm really glad to be off Effexor and it was worth all the effort it took.Keep telling yourself that the feelings caused by tapering off Effexor will not last forever! They DO GO AWAY! Hang in there and be persistent! :)
 
1 - 7 of 7 Posts
Top